MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 2021235.Medical device expiration date: 31-may-2027.Device manufacture date: 20-may-2022.Medical device lot #: 2140686.Medical device expiration date: 31-jan-2027.Device manufacture date: 21-jan-2022.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1 bd insyte-n¿ iv catheter each from lots 2021235 and 2140686 had issues with the needle piercing through catheter upon insertion.The following information was provided by the initial reporter, translated from french: "attempt to insert a peripheral venous line (vvp) on a new 15 day old.When checking the sliding of the trocar in the plastic case of the vvp, the trocar pierces the plastic case at the end.Also, sliding/inserting the trocar into the vvp is not easy as the plastic edge of the needle tends to hit the entrance of the vvp.Clinical consequences: loss of time, stress for staff and the surrounding family, crying of the baby, risk of damaging the vein.Precautionary measures: change of catheter".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: investigation summary our quality engineer inspected the 2 photos and 2 samples submitted for evaluation.The reported issues of needle through catheter were confirmed upon inspection and testing of the samples.Analysis of the samples showed the needle pierced through the catheter near the tip area and the cannula tip point was damaged.Bd could not confirm a manufacturing related root cause since the samples were all rejected by our in-line vision systems which serve to reject faulty products form the production line.Our investigation results show that these samples would have been automatically rejected if the failure occurred during production.There is a possibility the failure could have been caused during handling or transportation without the protection of needle cover.Since the samples were returned with detached needle cover and in open packaging a use related root cause cannot be determined.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
It was reported that 1 bd insyte-n¿ iv catheter each from lots 2021235 and 2140686 had issues with the needle piercing through catheter upon insertion.The following information was provided by the initial reporter, translated from french: "attempt to insert a peripheral venous line (vvp) on a new 15 day old.When checking the sliding of the trocar in the plastic case of the vvp, the trocar pierces the plastic case at the end.Also, sliding/inserting the trocar into the vvp is not easy as the plastic edge of the needle tends to hit the entrance of the vvp.Clinical consequences: loss of time, stress for staff and the surrounding family, crying of the baby, risk of damaging the vein precautionary measures: change of catheter".

Brand Name
BD INSYTE-N¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16185966
Report Number8041187-2022-00812
Device Sequence Number2570442
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public00382903813117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381311
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown